Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 4, 2012, 11:46 PM CDT for Washington County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 11:46 PM CDT (04:46 UTC)
- Expired
- Aug 5, 2012, 12:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
County Washington County, OK
The radar
The Tulsa radar (KINX), 47 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2670 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490
WWUS84 KTSA 050446
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT SAT AUG 4 2012
OKZ054>056-061-050530-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
1146 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN NOWATA...EASTERN OSAGE...NORTHWESTERN ROGERS AND
WASHINGTON
AT 1147 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF OCHELATA TO HOMINY...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WATOVA...NEW ALLUWE...TALALA...HOMINY...AVANT...WOLCO...VERA...RAMONA
AND OCHELATA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3662 9543 3642 9588 3639 9652 3667 9586
3667 9543
TIME...MOT...LOC 0447Z 265DEG 29KT 3663 9584 3643 9633
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:48 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 4, 9:48 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT SAT AUG 4 2012
.DISCUSSION...
OUTFLOW BOUNDARY/COLD FRONT IS A BIT AHEAD OF SCHEDULE. SCATTERED
SHOWERS AND THUNDERSTORMS CONTINUE JUST NORTH OF THE BOUNDARY AND
ISOLATED DAMAGING WINDS HAVE OCCURRED WITH THE STRONGEST STORMS.
HAVE ADJUSTED FIRST PERIOD ELEMENTS SOME TO ACCOUNT FOR CURRENT
TRENDS BUT LEFT THE REST OF THE FORECAST AS IS FOR NOW. LATER
SHIFTS WILL NEED TO LOOK AT THE POSSIBILITY FOR HOTTER
TEMPERATURES THAN FORECAST AT LEAST ON MONDAY AND TUESDAY...BUT IT
SHOULD STILL REMAIN BELOW THE EXTREME HEAT WE HAVE SEEN THIS PAST
WEEK.
WILL KEEP THE RED FLAG WARNING GOING THROUGH 11 PM AS SOME GUSTY
WINDS CONTINUE BEHIND THE SURFACE BOUNDARY. THESE WINDS SHOULD
BEGIN DYING DOWN SOME OVER THE NEXT COUPLE HOURS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 11 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ074.
AR...NONE.
&&
SHORT TERM...20
LONG TERM....05/08Hazardous weather outlook, Aug 4, 5:33 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT SAT AUG 4 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 533 PM CDT SAT AUG 4 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTH OF HIGHWAY 412. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MILES AN HOUR WILL SHIFT TO THE NORTH THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE NORTH WINDS MAY BRIEFLY GUST TO AROUND 25 MILES AN HOUR JUST BEHIND THE FRONT BEFORE THEY DIMINISH BY LATE EVENING. SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT ACROSS FAR NORTHEAST OKLAHOMA LATE THIS AFTERNOON. ADDITIONAL STORM DEVELOPMENT WILL REMAIN POSSIBLE THROUGH THIS EVENING AS THE COLD FRONT MOVES SLOWLY SOUTH. THE STRONGEST STORMS WILL PRODUCE LOCALLY DAMAGING DOWNBURST WINDS. THE STORM POTENTIAL WILL DECREASE CONSIDERABLY BY LATE EVENING AS THE ATMOSPHERE STABILIZES. DANGEROUS HEAT INDICES IN THE 105 TO 110 RANGE WILL CONTINUE THROUGH AROUND SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY NORTH OF HIGHWAY 412. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON STORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS ON SUNDAY WITH THE FRONT. THE HEAT WILL GRADUALLY RETURN AS THE FRONT WASHES OUT NEXT WEEK...ALTHOUGH IT IS NOT EXPECTED TO BE AS INTENSE AS THIS WEEK. THE FIRE DANGER WILL REMAIN HIGH DUE TO THE ONGOING DROUGHT. ANOTHER WEAK FRONT MAY BRING A CHANCE OF STORMS BY WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Aug 4, 9:49 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG SULPHUR SPRINGS 36.48N 94.46W
08/04/2012 BENTON AR EMERGENCY MNGR
TREES DOWNED ON HWY 59 CLOSED AT SULPHURE
SPRINGS...SEVERAL POWER LINES DOWN IN BELLA VISTA.
&&
PBSLocal storm report, Aug 4, 9:53 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG SULPHUR SPRINGS 36.48N 94.46W
08/04/2012 BENTON AR EMERGENCY MNGR
TREES AND POWER LINES DOWNED AT BELLA VISTA AND SULPHUR
SPRINGS. HWY 59 CLOSED DUE TO FALLEN TREES.
&&
JDSLocal storm report, Aug 4, 9:55 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT SAT AUG 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 1 ENE BENTONVILLE 36.38N 94.19W
08/04/2012 E65 MPH BENTON AR STORM CHASER
&&
SFPSpecial weather statement, Aug 4, 10:54 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT SAT AUG 4 2012
ARZ001-002-011-050445-
BENTON AR-CARROLL AR-MADISON AR-
1054 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON...NORTHWESTERN CARROLL AND NORTHWESTERN
MADISON
AT 1053 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BELLA VISTA...MOVING SOUTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...MILLER...HILL
TOP...BENTONVILLE...ROGERS...PEA RIDGE...GATEWAY...WAR EAGLE...
LOOKOUT...LARUE...AVOCA...BELLA VISTA...GARFIELD...BEAVER LAKE...
BUSCH...BEAVER...BEST AND HOBBS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3621 9386 3622 9389 3623 9389 3623 9392
3639 9434 3650 9429 3651 9379 3648 9371
TIME...MOT...LOC 0353Z 299DEG 22KT 3651 9418Special weather statement, Aug 4, 11:27 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SAT AUG 4 2012
ARZ001-002-011-050515-
BENTON AR-CARROLL AR-MADISON AR-
1127 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON...NORTHWESTERN CARROLL AND NORTHERN MADISON
AT 1127 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GARFIELD...
MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...GATEWAY...
LARUE...GARFIELD...EUREKA SPRINGS...CABANAL...BEAVER LAKE...BUSCH...
CLIFTY AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3613 9361 3637 9407 3651 9397 3651 9390
3632 9347
TIME...MOT...LOC 0427Z 301DEG 29KT 3641 9391Special weather statement, Aug 4, 11:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT SAT AUG 4 2012
OKZ054>056-061-050530-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
1146 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN NOWATA...EASTERN OSAGE...NORTHWESTERN ROGERS AND
WASHINGTON
AT 1147 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF OCHELATA TO HOMINY...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WATOVA...NEW ALLUWE...TALALA...HOMINY...AVANT...WOLCO...VERA...RAMONA
AND OCHELATA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3662 9543 3642 9588 3639 9652 3667 9586
3667 9543
TIME...MOT...LOC 0447Z 265DEG 29KT 3663 9584 3643 9633The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:02 PM CDT | Special Weather Statement | TSA | Nowata | 28 min |
| Aug 4, 8:53 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Tulsa | 52 min |
| Aug 4, 9:12 PM CDT | Special Weather Statement | TSA | Ottawa | 33 min |
| Aug 4, 9:26 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Aug 4, 10:54 PM CDT | Special Weather Statement | TSA | Benton | 51 min |
| Aug 4, 11:27 PM CDT | Special Weather Statement | TSA | Carroll | 48 min |
| Aug 5, 4:59 AM CDT | Special Weather Statement | TSA | Madison | 46 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.